MAUDE Adverse Event Report: CAREFUSION, INC PARACERVICAL PUD TRAY CONTROL SYRINGE; SET, ANESTHESIA, PARACERVICAL

CAREFUSION, INC PARACERVICAL PUD TRAY CONTROL SYRINGE; SET, ANESTHESIA, PARACERVICAL
Model Number 4540A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that there was a serious patient safety event involving the sponges included in the tray.Verbatim: srg ¿ vh ¿ lot:0001394825 - serious patient safety event involving the sponges.I am the risk manager at medical center, a part of *** healthcare.We had a recent serious patient safety event involving the sponges included in your paracervical/pudendal block tray (cat 4540a).Additionally, another hospital within our system, hospital, had a similar event.We would like to discuss and explore options to not include the 2 sponges in this tray.Please contact me at your earliest convenience to discuss this matters, as it has significant impact on our patient safety practices at (b)(6) healthcare.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: two photos were received by our quality team for investigation.Through visual inspection, no anomalies were observed; therefore, the reported failure mode was not confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001394825 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
PARACERVICAL PUD TRAY CONTROL SYRINGE
Common Device Name
SET, ANESTHESIA, PARACERVICAL
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key14320813
Report Number9680904-2022-00020
Device Sequence Number5198265
Product Code HEE
UDI-Device Identifier10885403143243
UDI-Public(01)10885403143243
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number4540A
Device Catalogue Number4540A
Device Lot Number0001394825
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown